Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scharlau, Rudolf / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard

4 Issues per year

IMPACT FACTOR 2017: 0.734

CiteScore 2017: 0.70

SCImago Journal Rank (SJR) 2017: 0.695
Source Normalized Impact per Paper (SNIP) 2017: 0.891

Mathematical Citation Quotient (MCQ) 2017: 0.62

See all formats and pricing
More options …
Volume 18, Issue 4


The index of symmetry of three-dimensional Lie groups with a left-invariant metric

Silvio Reggiani
  • Corresponding author
  • CONICET and Universidad Nacional de Rosario, Dpto. de Matemática, ECEN-FCEIA, Av. Pellegrini 250, 2000 Rosario, Argentina
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-01-24 | DOI: https://doi.org/10.1515/advgeom-2017-0061


We determine the index of symmetry of 3-dimensional unimodular Lie groups with a left-invariant metric. In particular, we prove that every 3-dimensional unimodular Lie group admits a left-invariant metric with positive index of symmetry. We also study the geometry of the quotients by the so-called foliation of symmetry, and we explain in what cases the group fibers over a 2-dimensional space of constant curvature.

Keywords: Index of symmetry; unimodular Lie group; distribution of symmetry; naturally reductive space

MSC 2010: 53C30; 53C35


  • [1]

    J. Berndt, C. Olmos, S. Reggiani, Compact homogeneous Riemannian manifolds with low coindex of symmetry. J. Eur. Math. Soc. 19 (2017), 221–254. MR3584562 Zbl 1359.53041Google Scholar

  • [2]

    S. Console, C. Olmos, Curvature invariants, Killing vector fields, connections and cohomogeneity. Proc. Amer. Math. Soc. 137 (2009), 1069–1072. MR2457448 Zbl 1161.53034Google Scholar

  • [3]

    K. Y. Ha, J. B. Lee, Left invariant metrics and curvatures on simply connected three-dimensional Lie groups. Math. Nachr. 282 (2009), 868–898. MR2530885 Zbl 1172.22006Google Scholar

  • [4]

    K. Y. Ha, J. B. Lee, The isometry groups of simply connected 3-dimensional unimodular Lie groups. J. Geom. Phys. 62 (2012), 189–203. MR2864471 Zbl 1247.22012Google Scholar

  • [5]

    H. Kodama, A. Takahara, H. Tamaru, The space of left-invariant metrics on a Lie group up to isometry and scaling. Manuscripta Math. 135 (2011), 229–243. MR2783396 Zbl 1230.53048Google Scholar

  • [6]

    B. Kostant, Holonomy and the Lie algebra of infinitesimal motions of a Riemannian manifold. Trans. Amer. Math. Soc. 80 (1955), 528–542. MR0084825 Zbl 0066.16001Google Scholar

  • [7]

    J. Lauret, Degenerations of Lie algebras and geometry of Lie groups. Differential Geom. Appl. 18 (2003), 177–194. MR1958155 Zbl 1022.22019Google Scholar

  • [8]

    J. Milnor, Curvatures of left invariant metrics on Lie groups. Advances in Math. 21 (1976), 293–329. MR0425012 Zbl 0341.53030Google Scholar

  • [9]

    C. Olmos, S. Reggiani, H. Tamaru, The index of symmetry of compact naturally reductive spaces. Math. Z. 277 (2014), 611–628. MR3229956 Zbl 1302.53056Google Scholar

  • [10]

    F. Podestà, The index of symmetry of a flag manifold. Rev. Mat. Iberoam. 31 (2015), 1415–1422. MR3438395 Zbl 1339.53052Google Scholar

  • [11]

    S. Vukmirović, Classification of left-invariant metrics on the Heisenberg group. J. Geom. Phys. 94 (2015), 72–80. MR3350270 Zbl 1319.53024Google Scholar

About the article

Received: 2016-07-11

Published Online: 2018-01-24

Published in Print: 2018-10-25

Funding: This work is supported by CONICET and partially supported by ANPCyT and SeCyT-UNR.

Citation Information: Advances in Geometry, Volume 18, Issue 4, Pages 395–404, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2017-0061.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Comments (0)

Please log in or register to comment.
Log in